12. Optic toxicity assessment after intra-arterial carboplatin and etoposide in patients with malignant gliomas

M. Ceroni, J. Karau, F. Imbesi, R. Ceccuzzi, A. Bruno, F. Zappoli, C. Uggetti, P. Pergarni, M. G. Egitto, F. Simonetti, K. Marinu-Aktipi, C. Gelmi

Research output: Contribution to journalArticle

Abstract

The optic toxicity of carboplatin and etoposide after intra-arterial administration was evaluated in 12 patients affected by supratentorial malignant gliomas (10 glioblastoma multiforme, 2 anaplastic astrocytomas). The patients received a median dose of 600 mg of carboplatin and 200 mg of etoposide intra-arterially by the femoral route with selective catheterization of the internal carotid arteries. The ophthalmological examination was performed prior to and after the first, after the third and after the sixth course of chemotherapy. The visual acuity, the contrast sensitivity, the visual field with kinetic perimetry, the visual evoked potentials (VHP's), the chromatic sense and the electroretinogram (ERG) were evaluated. The visual acuity was unchanged, and we detected low variations in contrast sensitivity and colourvision testing. The visual fields were stationary in most of the cases. At basal examination the VEPs showed delayed latencies compared with normal subjects. After the first course of chemotherapy we found statistical significant delayed P 100 latencies in comparison with basal examination but with high contrast pattern only. We found no changes in the next follow-up. The ERG showed only a statistical significant reduction of b1 wavelength amplitude after the third course of themotherapy. We conclude that in spite of the high dosage of chemotherapeutic agents used, no significant ocular toxicity was observed.

Original languageEnglish
Pages (from-to)244
Number of pages1
JournalItalian Journal of Neurological Sciences
Volume18
Issue number4
Publication statusPublished - 1997

Fingerprint

Contrast Sensitivity
Carboplatin
Astrocytoma
Etoposide
Glioblastoma
Visual Fields
Visual Acuity
Drug Therapy
Visual Field Tests
Visual Evoked Potentials
Internal Carotid Artery
Thigh
Catheterization
Color

ASJC Scopus subject areas

  • Neuroscience(all)
  • Clinical Neurology

Cite this

12. Optic toxicity assessment after intra-arterial carboplatin and etoposide in patients with malignant gliomas. / Ceroni, M.; Karau, J.; Imbesi, F.; Ceccuzzi, R.; Bruno, A.; Zappoli, F.; Uggetti, C.; Pergarni, P.; Egitto, M. G.; Simonetti, F.; Marinu-Aktipi, K.; Gelmi, C.

In: Italian Journal of Neurological Sciences, Vol. 18, No. 4, 1997, p. 244.

Research output: Contribution to journalArticle

Ceroni, M. ; Karau, J. ; Imbesi, F. ; Ceccuzzi, R. ; Bruno, A. ; Zappoli, F. ; Uggetti, C. ; Pergarni, P. ; Egitto, M. G. ; Simonetti, F. ; Marinu-Aktipi, K. ; Gelmi, C. / 12. Optic toxicity assessment after intra-arterial carboplatin and etoposide in patients with malignant gliomas. In: Italian Journal of Neurological Sciences. 1997 ; Vol. 18, No. 4. pp. 244.
@article{d09d018d46ec4df6ba107c609dedd1e1,
title = "12. Optic toxicity assessment after intra-arterial carboplatin and etoposide in patients with malignant gliomas",
abstract = "The optic toxicity of carboplatin and etoposide after intra-arterial administration was evaluated in 12 patients affected by supratentorial malignant gliomas (10 glioblastoma multiforme, 2 anaplastic astrocytomas). The patients received a median dose of 600 mg of carboplatin and 200 mg of etoposide intra-arterially by the femoral route with selective catheterization of the internal carotid arteries. The ophthalmological examination was performed prior to and after the first, after the third and after the sixth course of chemotherapy. The visual acuity, the contrast sensitivity, the visual field with kinetic perimetry, the visual evoked potentials (VHP's), the chromatic sense and the electroretinogram (ERG) were evaluated. The visual acuity was unchanged, and we detected low variations in contrast sensitivity and colourvision testing. The visual fields were stationary in most of the cases. At basal examination the VEPs showed delayed latencies compared with normal subjects. After the first course of chemotherapy we found statistical significant delayed P 100 latencies in comparison with basal examination but with high contrast pattern only. We found no changes in the next follow-up. The ERG showed only a statistical significant reduction of b1 wavelength amplitude after the third course of themotherapy. We conclude that in spite of the high dosage of chemotherapeutic agents used, no significant ocular toxicity was observed.",
author = "M. Ceroni and J. Karau and F. Imbesi and R. Ceccuzzi and A. Bruno and F. Zappoli and C. Uggetti and P. Pergarni and Egitto, {M. G.} and F. Simonetti and K. Marinu-Aktipi and C. Gelmi",
year = "1997",
language = "English",
volume = "18",
pages = "244",
journal = "Italian Journal of Neurological Sciences",
issn = "0392-0461",
publisher = "Springer Verlag",
number = "4",

}

TY - JOUR

T1 - 12. Optic toxicity assessment after intra-arterial carboplatin and etoposide in patients with malignant gliomas

AU - Ceroni, M.

AU - Karau, J.

AU - Imbesi, F.

AU - Ceccuzzi, R.

AU - Bruno, A.

AU - Zappoli, F.

AU - Uggetti, C.

AU - Pergarni, P.

AU - Egitto, M. G.

AU - Simonetti, F.

AU - Marinu-Aktipi, K.

AU - Gelmi, C.

PY - 1997

Y1 - 1997

N2 - The optic toxicity of carboplatin and etoposide after intra-arterial administration was evaluated in 12 patients affected by supratentorial malignant gliomas (10 glioblastoma multiforme, 2 anaplastic astrocytomas). The patients received a median dose of 600 mg of carboplatin and 200 mg of etoposide intra-arterially by the femoral route with selective catheterization of the internal carotid arteries. The ophthalmological examination was performed prior to and after the first, after the third and after the sixth course of chemotherapy. The visual acuity, the contrast sensitivity, the visual field with kinetic perimetry, the visual evoked potentials (VHP's), the chromatic sense and the electroretinogram (ERG) were evaluated. The visual acuity was unchanged, and we detected low variations in contrast sensitivity and colourvision testing. The visual fields were stationary in most of the cases. At basal examination the VEPs showed delayed latencies compared with normal subjects. After the first course of chemotherapy we found statistical significant delayed P 100 latencies in comparison with basal examination but with high contrast pattern only. We found no changes in the next follow-up. The ERG showed only a statistical significant reduction of b1 wavelength amplitude after the third course of themotherapy. We conclude that in spite of the high dosage of chemotherapeutic agents used, no significant ocular toxicity was observed.

AB - The optic toxicity of carboplatin and etoposide after intra-arterial administration was evaluated in 12 patients affected by supratentorial malignant gliomas (10 glioblastoma multiforme, 2 anaplastic astrocytomas). The patients received a median dose of 600 mg of carboplatin and 200 mg of etoposide intra-arterially by the femoral route with selective catheterization of the internal carotid arteries. The ophthalmological examination was performed prior to and after the first, after the third and after the sixth course of chemotherapy. The visual acuity, the contrast sensitivity, the visual field with kinetic perimetry, the visual evoked potentials (VHP's), the chromatic sense and the electroretinogram (ERG) were evaluated. The visual acuity was unchanged, and we detected low variations in contrast sensitivity and colourvision testing. The visual fields were stationary in most of the cases. At basal examination the VEPs showed delayed latencies compared with normal subjects. After the first course of chemotherapy we found statistical significant delayed P 100 latencies in comparison with basal examination but with high contrast pattern only. We found no changes in the next follow-up. The ERG showed only a statistical significant reduction of b1 wavelength amplitude after the third course of themotherapy. We conclude that in spite of the high dosage of chemotherapeutic agents used, no significant ocular toxicity was observed.

UR - http://www.scopus.com/inward/record.url?scp=33746380906&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33746380906&partnerID=8YFLogxK

M3 - Article

VL - 18

SP - 244

JO - Italian Journal of Neurological Sciences

JF - Italian Journal of Neurological Sciences

SN - 0392-0461

IS - 4

ER -